Fabrice Leroy, MD; Philippe Asseman, MD; Philippe Pruvost, MD; Pascal Adnet, MD; Dominique Lacroix, MD; Claude Thery, MD
This content is PDF only. Please click on the PDF icon to access.
To the editor: Acute ergotism is a iatrogenic disease usually seen in young patients being treated with ergotamine tartrate. Concurrent treatment with troleandomycin, a macrolide antibiotic, for an intercurrent febrile illness can be a precipitative factor. We report an unusual case of ergotism.
A 71-year-old man was hospitalized for acute ischemia of the upper limbs. The patient had a long history of migraines, which were treated with dihydroergotamine (30 drops, three times daily). He had been taking erythromycin for a pulmonary infection, (2 g daily) 3 days before admission. At admission, both arms were ice-cold and were painful at rest.
Leroy F, Asseman P, Pruvost P, Adnet P, Lacroix D, Thery C. Dihydroergotamine-Erythromycin-Induced Ergotism. Ann Intern Med. ;109:249. doi: 10.7326/0003-4819-109-3-249_1
Download citation file:
Published: Ann Intern Med. 1988;109(3):249.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use